MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block h11: an advanix biliary stent with naviflex rx delivery system were received for analysis; the suture was not returned as it was detached.Visual examination of the returned device found that the guide catheter was detached and smashed.The stent suture hole and the push catheter suture hole were torn, and the stent was damaged.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of stent failure to deploy and suture deployment issue.Taking all available information into consideration, the investigation concluded that the reported events and observed damage were likely due to factors encountered during the procedure such as the tortuosity of the procedure, physician's technique, and the force applied when trying to deploy the stent, which limited the performance of the device contributing to the reported damages.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the bile duct to treat a bile stasis during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During procedure, the advanix biliary stent could not be deployed as the naviflex insertion set did not unravel.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22188553
Report Number3005099803-2025-02672
Device Sequence Number15600568
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public(01)08714729787389(17)260903(10)34848127
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberM00534290
Device Catalogue NumberM00534290
Device Lot Number0034848127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown